I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Taking Supplements or not

User
Posted 02 Dec 2020 at 13:22

Anyone out there take Osteocare tablets to possibly help with HT? (other brands are available!)

I know my Onco is somewhat ambivalent about supplements of any kind (as most professionals seem to be) but sees no harm in it. Already take Pomi T to help with aches and pains  after seeing it well regarded by some members on here so was just wondering if anyone uses the Osteo ones?

 

Steve

Good luck to everyone coping with the insidious big C

User
Posted 03 Dec 2020 at 14:29

Broccoli generated really bad runs, as good as any powerful enema, except they lasted all weekend. So bad, that wiping made my arse bleed, and I was passing blood too.

After 2 weeks without veg during the RT, my body was really craving some. On Friday after a treatment, I cooked a whole broccoli and eat it, thinking it had all weekend to work its way out of my system. BIG MISTAKE. I spent the whole weekend strapped down to the toilet seat, and crawled in to my Monday session. I wasn't completely sure if the bleeding arse was down to the radiation or the non-stop runs, but it healed quickly with the hydrogel cream they gave me even though RT continued, so it was down to the runs. This became known as the Broccoli Incident between myself and the review radiographer, and we always laughed as we passed each other in the corridor afterwards.

However, afterward the RT as I gradually reintroduced fruit and veg and found I could tolerate it, broccoli remained the one that took me straight back to runs and passing blood. Maybe the Broccoli Incident sensitised my bowls to it? It was almost a year later when I did manage to eat a small portion. I haven't yet eaten a whole broccoli again!

User
Posted 04 Dec 2020 at 16:15

There is a suggestion to avoid Vitamin D during radiotherapy. I don't think I've ever heard a prostate cancer patient told to do this, but some breast cancer patients are told this.

The reason for this is Vitamin D is supposed to be good at avoiding free radical damage to DNA, whereas radiotherapy is deliberately generating free radical damage to DNA - that's an essential part of how it works.

I was taking vitamin D though radiotherapy because I didn't know about this until afterwards. If I had known, I would have stopped taking vitamin D a few weeks before RT, and started again afterwards.

The effects of radiotherapy continue for 18 months to 2 years as the fatally damaged cells gradually die, but there's no more DNA corruption being generated after the RT by free radicals, so I think you could restart vitamin D a day or so afterwards. However, I've never read a research paper which talks about this, so I'm guessing.

 

Show Most Thanked Posts
User
Posted 02 Dec 2020 at 23:26

I take AdCal-D3 giant chewable tablets.

My GP offered to put them on prescription, but I said I was happy to buy them. You don't need a prescription for them, but you should check with your doctor if it's OK for you to take calcium supplements - there are some conditions where you can't (including some types of bone mets).

I also take Pomi-T. I looked at the ingredients and decided it was at worse harmless. However, I couldn't eat fruit and veg for around 6 months, and I guess it might have made up a bit during that period. Couldn't eat broccoli, my favorite veg for a year after RT.

Edited by member 02 Dec 2020 at 23:29  | Reason: Not specified

User
Posted 03 Dec 2020 at 07:42

I have also been prescribed AdCal-D3 and take Pomi T and Sage Tablets.  @Andy62 what was the reason you couldn't eat broccoli as that is my favourite veg too :( I am about 3-4 months away from receiving RT?

 

User
Posted 03 Dec 2020 at 14:29

Broccoli generated really bad runs, as good as any powerful enema, except they lasted all weekend. So bad, that wiping made my arse bleed, and I was passing blood too.

After 2 weeks without veg during the RT, my body was really craving some. On Friday after a treatment, I cooked a whole broccoli and eat it, thinking it had all weekend to work its way out of my system. BIG MISTAKE. I spent the whole weekend strapped down to the toilet seat, and crawled in to my Monday session. I wasn't completely sure if the bleeding arse was down to the radiation or the non-stop runs, but it healed quickly with the hydrogel cream they gave me even though RT continued, so it was down to the runs. This became known as the Broccoli Incident between myself and the review radiographer, and we always laughed as we passed each other in the corridor afterwards.

However, afterward the RT as I gradually reintroduced fruit and veg and found I could tolerate it, broccoli remained the one that took me straight back to runs and passing blood. Maybe the Broccoli Incident sensitised my bowls to it? It was almost a year later when I did manage to eat a small portion. I haven't yet eaten a whole broccoli again!

User
Posted 03 Dec 2020 at 14:30
Broccoli is also quite a challenge for people with IBS, I think.
"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 04 Dec 2020 at 08:38
My daily supplements are aspirin 75mg and Vitamin D3 2000 IU. I like to believe they give me superpowers. The GP was happy to prescribe them, but I buy my own. On the plus side, broccoli doesn’t have any explosive effect on me, which is a winner as it is in my top 3 vegetables!
User
Posted 04 Dec 2020 at 10:16

Hi Andy 

my partner has just finished Radiotherapy.Do you know  if it is safe for him to take Vitamin D ? The Oncologist said it was safe with Chemo I forgot to ask about Radiotherapy as I understand that it continues to work for 18 months to 2 years.I have read conflicting reports some saying it can boost effectiveness of Radiotherapy but read one report saying it can interfere with the effects by protecting the cancer cells .Also is it safe to take Pomi T due to the same reasons.?I was going to ask Oncologist on the next call ?

Thanks for any advice 

 

 

Edited by member 04 Dec 2020 at 10:17  | Reason: Not specified

User
Posted 04 Dec 2020 at 16:15

There is a suggestion to avoid Vitamin D during radiotherapy. I don't think I've ever heard a prostate cancer patient told to do this, but some breast cancer patients are told this.

The reason for this is Vitamin D is supposed to be good at avoiding free radical damage to DNA, whereas radiotherapy is deliberately generating free radical damage to DNA - that's an essential part of how it works.

I was taking vitamin D though radiotherapy because I didn't know about this until afterwards. If I had known, I would have stopped taking vitamin D a few weeks before RT, and started again afterwards.

The effects of radiotherapy continue for 18 months to 2 years as the fatally damaged cells gradually die, but there's no more DNA corruption being generated after the RT by free radicals, so I think you could restart vitamin D a day or so afterwards. However, I've never read a research paper which talks about this, so I'm guessing.

 

 
Forum Jump  
©2021 Prostate Cancer UK